# SDR QML2005F00000

- Difficulty date: November 30, 2005
- Submitted: December 21, 2005
- Operation: Air carrier
- Aircraft: N912NM
- Make and model: Pilats PC12
- Aircraft serial: 169
- Engine: Pwa PT6*
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Actuator
- Part number: 9787320308
- Part serial: 0166
- Condition: Inoperative
- Location: Te Flaps
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN THE AIRCRAFT IS FLOWN AT VERY LOW TEMPERATURES (BELOW -15 C) FOR MORE THAN 30 MINUTES, AND THE FLAPS ARE SELECTED THE FLAPS FAIL TO MOVE, FLAP WARNING IS GIVEN ON THE CAWS PANEL AND THE FLAPS ARE RENDERED (INOPERATIVE).  ONCE THE AIRCRAFT IS ON THE GROUND, AT WARMER TEMPERATURES, THE FLAP RESET IS USED, AND THE FLAPS ARE FUNCTIONAL AGAIN.  INSPECTION REVELS THAT THE FLAP ACTUATORS BECOME HARD TO TURN WHEN COLD.  THIS IS VERIFIED BY PERFORMING THE CURRENT DRAW TEST IAW THE MFG MM.  IT IS RECOMMENDED THAT THE FLAP ACTUATORS BE REDESIGNED TO TOLERATE THE LOWER TEMPERATURES OR  A SIMPLER AND EASIER FIX WOULD BE TO INSTALL HEATERS ON EACH FLAP ACTUATOR TO KEEP THEM WARM ENOUGH TO FUNCTION PROPERLY.
